Mississippi, 2017Damaging Wind in Mississippi, June 29, 2017
June 29, 2017 · NWS JAN · 1 event in 1 county or zone
An upper level low pressure system moving north from the Gulf of Mexico combined with a warm and unstable airmass over the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system moving north from the Gulf of Mexico combined with a warm and unstable airmass over the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 29, 12:46 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 29, 12:46 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
146 PM CDT Thu Jun 29 2017
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
As an upper trough moves up from the southwest waves of rain will
continue across the region. Instability have been limited, so
thunder will be isolated through the early evening. Right now it
looks like periods of rain will continue to impact areas from
Columbus to Natchez through at least 3z. Although patchy fog can
not be ruled out, expecting more stratus tonight with MVFR
conditions for most locations. There should be a break in the rain
for a few hours overnight with activity returning shortly after
sunrise, mainly for the same area.
&&
.DISCUSSION...
Today and Tonight:
Some showers have developed overnight in response to an upper-level
trough of low pressure along the Gulf Coast. This system will lift
northeastward over southern Louisiana and southeastern Mississippi,
bringing scattered to numerous showers and a few thunderstorms to
the area today. The highest POPs and likely highest rainfall
accumulations through today and tonight will be found along
and south of the trough's center - or across southeast Mississippi.
Some locally heavy rainfall will be possible with any heavier
showers or storms today due to PWAT values around 2 inches (+1
standard deviation), but do not anticipate much of a potential for
storms to train over any one location. Therefore will not mention
any flash flooding potential in the Hazardous Weather Outlook. The
rain and increased cloud cover should limit high temperatures to
near or below normal across the forecast area. /NF/
Friday through Wednesday:
Southern edge of the mid level westerlies will exist over
northern portions of the forecast area at the beginning of the
period with weak ridging elsewhere. This should keep diurnal
showers and thunderstorms more prominent over northern portions
through the weekend and the heat moreso in the south. Somewhat
concerned about wet microburst potential in the north where better
lapse rates will exist. Local microburst parameter showing the
best potential Sunday and Monday afternoons over these areas.
Moving into the first of next week, mid level ridging over the north
central Gulf of Mexico extending northward into the ArkLaMiss will
lead to less diurnal activity and higher heat in these areas.
Further east away from the ridging, better lapse rates will support
a better coverage of mainly afternoon and evening showers and
thunderstorms./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 83 73 89 73 / 67 32 47 13
Meridian 80 72 87 72 / 91 46 59 17
Vicksburg 84 73 90 74 / 40 19 42 12
Hattiesburg 80 73 88 73 / 90 46 62 11
Natchez 82 74 89 74 / 83 26 42 9
Greenville 86 72 90 75 / 28 15 41 27
Greenwood 85 72 88 74 / 36 19 50 27
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
07
Hazardous weather outlook, Jun 29, 2:50 AM CST, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
350 AM CDT Thu Jun 29 2017
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
300900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
350 AM CDT Thu Jun 29 2017
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
NF
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Tropical page...
www.weather.gov/jan/tropical
National Hurricane Center Home Page...
www.nhc.noaa.gov/
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
Thunderstorm Wind, Jefferson Davis
- When
- June 29, 2:10 PM CST
- Where
- Jefferson Davis County, 1.77 mi E of Bassfield
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.500, -89.720
A wood frame home that was in the middle of being remodeled was blown across the street. Some trees next to the home were blown down as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 29, 20171 death · 1 injured · 1 event
- Flash Flooding and Flooding in Vermont, June 29 to 30, 2017$430,000 · 4 events
- Tornado and Hail in Nebraska, June 29, 2017EF1 · 49 events
- Damaging Winds in Ohio, June 29, 2017$158,000 · 61 kt wind · 6 events
- Wildfire in New Mexico, June 29, 2017$80,000 · 1 event
- Flash Flooding and Flooding in New York, June 29 to 30, 2017$30,000 · 4 events
- Damaging Winds in Oklahoma, June 29 to 30, 2017$20,000 · 67 kt wind · 11 events
- Hail and Damaging Winds in South Dakota, June 29, 20172.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 29 to 30, 20173 in hail · 19 events
- Hail in Colorado, June 29, 20172.75 in hail · 18 events
- Hail and Damaging Wind in Iowa, June 29, 20172 in hail · 16 events
- Flash Flooding and Damaging Winds in Iowa, June 29 to 30, 201760 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701170.